Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 3, NWS San Angelo, TX

March 19, 201811 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 19, 2018, 4:20 AM CDT for 11 counties in Texas. It took effect at Mar 19, 2018, 10:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2018, 4:20 AM CDT (09:20 UTC)
In effect from
Mar 19, 2018, 10:00 AM CDT
Expired
Mar 19, 2018, 3:00 PM CDT
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 43 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

288 
WWUS74 KSJT 190920
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
420 AM CDT Mon Mar 19 2018

...Very Strong Winds...

.A cold front will bring very strong winds to West Central Texas
today.

TXZ049-054-066-098-099-113-114-127-128-139-140-192000-
/O.NEW.KSJT.WI.Y.0003.180319T1500Z-180319T2000Z/
Fisher-Nolan-Runnels-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-
Including the cities of ROTAN, ROBY, SWEETWATER, BALLINGER, 
WINTERS, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN,
ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, 
and BROWNWOOD
420 AM CDT Mon Mar 19 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CDT
THIS AFTERNOON...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 10 AM this morning to 3 PM CDT
this afternoon. 

* TIMING...Mid morning through mid afternoon.

* WINDS...From the northwest, at 20 to 30 mph, gusts to 35 mph.

* IMPACTS...Potential hazardous driving conditions. Unsecured 
  light-weight objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means you should expect winds of 35 mph. Winds 
this strong can make driving difficult...especially for high 
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 12:48 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 19, 12:48 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1248 AM CDT Mon Mar 19 2018

.AVIATION...
/06Z TAFS/

Look for VFR conditions to continue for the next 24 hours. As a
cold front pushes across West Central Texas this morning, very
gusty winds, from the northwest, will dominate. Sustained winds in
the range of 18 to 20 knots will then continue across West
Central Texas today. Plus, gusts in the range of 25 to 30 knots
look likely. By 03Z Tuesday, expect winds to continue from the
northwest or north and diminish to around 10 knots.

&&

.PREV DISCUSSION... /issued 700 PM CDT Sun Mar 18 2018/

AVIATION...
/00Z TAFS/

Expect VFR conditions to prevail across all terminals through the
next 24 hours. A Pacific front will move across the region on
Monday turning winds more westerly. Wind speeds will ease a little
overnight before becoming gusty once again on Monday.

PREV DISCUSSION... /issued 246 PM CDT Sun Mar 18 2018/

SHORT TERM...
(Tonight and Tuesday)

Dryline has surged east across much of the area late this morning
and into the afternoon hours, with only the northern Big Country
holding on to any low level moisture. Some cu has developed across
this area this afternoon, and there is some possibility of a few
isolated thunderstorms until around sunset. Behind the dryline,
drier air and gusty winds will continue through the afternoon hours
and into Monday. Several grass fires already reported across the
area, with the biggest so far showing up in western Crockett County.

For tonight, Pacific front will slide through the area and keep the
strong west and northwest winds in place. Temperatures will cool,
but only into the upper 40s and lower 50s as wind speeds just don't
let up. Winds continue into Monday and may even increase a little as
stronger winds aloft mix down to the surface. Temperatures will be
cooler, with highs around 70 in the north to mid 70s farther south.

FIRE WEATHER...
Red Flag criteria easily being met across the area from Ozona to San
Angelo, and approaching quickly at Sweetwater and Abilene. Will
leave the warning alone for the remainder of the afternoon. Humidity
recovery tonight will be limited, remaining in the 30 to 40 percent
range. As temperatures climb tomorrow, humidities drop again and
critical fire weather conditions will develop once more. The current
Fire Weather Watch for Monday will be upgraded to a Red Flag Warning.

07

LONG TERM...
(Monday night through Sunday)

Colder temperatures are forecast Monday morning, behind a weak front
that will move through the area late Monday afternoon or early
Monday evening. Expect low temperatures generally in the low 40s,
although a few low lying locations may drop into the upper 30s.
Cooler temperatures are forecast on Tuesday, with highs in the mid
60s to lower 70s.

A slow warm up is forecast through the end of the work week. Highs
on Wednesday will be back into the 70s for most locations, with
highs in the upper 70s to mid 80s forecast on Thursday. Overnight
lows will generally be in the 50s. Unseasonably hot temperatures are
anticipated on Friday as weak upper level ridging develops across
Texas. Highs will be in the mid 80s to near 90 degrees. The
unseasonably hot conditions will continue into the weekend, with
highs generally in the 80s. The next large upper level trough will
approach West Central Texas from the west late Sunday into Monday.
Given differences in timing and strength of this feature, have opted
to only include slight chance PoPs on Sunday across our southeast
counties.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 38  65  44  76 /   0   0   0   0
San Angelo 	 39  70  42  78 /   0   0   0   0
Junction 	 40  71  42  76 /   0   0   0   0
Brownwood 	 41  67  40  75 /   0   0   0   0
Sweetwater 	 39  65  45  78 /   0   0   0   0
Ozona      	 38  70  44  75 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM this morning to 7 PM CDT this
evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-
Haskell-Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-
San Saba-Schleicher-Shackelford-Sterling-Sutton-Taylor-
Throckmorton-Tom Green.

&&
Hazardous weather outlook, Mar 18, 2:12 PM CDT, 14 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
212 PM CDT Sun Mar 18 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-191915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
212 PM CDT Sun Mar 18 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Dangerous fire weather conditions will continue this afternoon
across portions of West Central Texas, mainly west of an Abilene
to San Angelo to Ozona line.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The dangerous fire weather conditions will expand in coverage and
cover all of West Central Texas on Monday, as gusty west and
northwest winds combine with a very dry air mass.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.